Periodic points of solenoidal automorphisms in terms of inverse limits




solenoid, periodic points, inverse limits, Pontryagin dual


In this paper, we describe the periodic points of automorphisms of a one dimensional solenoid, considering it as the inverse limit, limâ†k (S 1 , γk) of a sequence (γk) of maps on the circle S 1 . The periodic points are discussed for a class of automorphisms on some higher dimensional solenoids also.


Download data is not yet available.

Author Biography

Sharan Gopal, Birla Institute of Technology and Science - Pilani, Hyderabad campus

Assistant Professor,

Department of Mathematics


J. M. Aarts and R. J. Fokkink, The Classification of solenoids, Proc. Amer. Math. Soc. 111 (1991), 1161-1163.

L. M. Abramov, The entropy of an automorphism of a solenoidal group, Theory of Probability and its Applications 4 (1959), 231-236.

K. Ali Akbar, V. Kannan, S. Gopal and P. Chiranjeevi, The set of periods of periodic points of a linear operator, Linear Algebra and its Applications 431 (2009), 241-246.

D. M. Arnold, Finite Rank Torsion Free Abelian Groups and Rings, Vol. 931, Lecture Notes in Mathematics. Springer-Verlag, Berlin, 1982.

R. H. Bing, A simple closed curve is the only homogeneous bounded plane continuum that contains an arc, Canad. J. Math. 12 (1960), 209-230.

L. Block, Periods of periodic points of maps of the circle which have a fixed point, Proc. Amer. Math. Soc. 82 (1981), 481-486.

R. Bowen and J. Franks, The periodic points of maps of the disk and the interval, Topology 15 (1976), 337-342.

P. Chiranjeevi, V. Kannan and S. Gopal, Periodic points and periods for operators on Hilbert space, Discrete and Continuous Dynamical Systems 33 (2013), 4233-4237.

A. Clark, Linear flows on κ-solenoids, Topology and its Applications 94 (1999), 27-49.

A. Clark, The rotation class of a flow, Topology and its Applications 152 (2005), 201-208.

J. W. England and R. L. Smith, The zeta function of automorphisms of solenoid groups, J. Math. Anal. Appl. 39 (1972), 112-121.

S. Gopal and C. R. E. Raja, Periodic points of solenoidal automorphisms, Topology Proceedings 50 (2017), 49-57.

J. Keesling, The group of homeomorphisms of a solenoid, Trans. Amer. Math. Soc. 172 (1972), 119-131.

M. C. McCord, Inverse limit sequences with covering maps, Trans. Amer. Math. Soc. 114 (1965), 197-209.

R. Miles, Periodic points of endomorphisms on solenoids and related groups, Bull. Lond. Math. Soc. 40 (2008), 696-704.

S. A. Morris, Pontryagin Duality and the Structure of Locally Compact Abelian Groups, London Mathematical Society Lecture Note Series, no. 29, Cambridge Univ. Press, 1977.

A. N. Sharkovsky, Coexistence of cycles of a continuous map of the line into itself, Ukrain. Mat. Zh. 16 (1964), 61-71. (Russian)

English translation: International Journal of Bifurcation and Chaos in Appl. Sci. Engg. 5 (1995), 1263-1273.

T. K. Subrahmonian Moothathu, Set of periods of additive cellular automata, Theoretical Computer Science 352 (2006), 226-231.

A. M. Wilson, On endomorphisms of a solenoid, Proc. Amer. Math. Soc. 55 (1976), 69-74.




How to Cite

S. Gopal and F. Imam, “Periodic points of solenoidal automorphisms in terms of inverse limits”, Appl. Gen. Topol., vol. 22, no. 2, pp. 321–330, Oct. 2021.



Regular Articles